Thunderstorm Wind, Weakley
- When
- July 18, 1:00 PM CST to 1:05 PM CST
- Where
- Weakley County, Martin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.350, -88.850
Some trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 18, 8:55 AM CST, 4 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 955 AM CDT FRI JUL 18 2003 A LARGE MCS CONTS TO MOVE SWD ALONG THE MID MS VLY AND TRAJECTORIES WOULD BRING IT INTO MEG CWA LATER TDY. THE MCS MAY HAVE A DIURNAL WEAKENING PHASE THROUGH MIDDAY...BUT ASSOCIATED OUTFLOW BOUNDARIES WILL LIKELY HAVE TSTM DEVELOPMENT BY EARLY AFTERNOON AS IT MOVES INTO OUR CWA FROM THE N. DEWPOINTS INCREASING AS EXPECTED...SO OUTFLOW BOUNDARIES WILL HAVE THE NEEDED FUEL. SVR RISK DEFINITELY IN THE N AND POSSIBLY IN THE S. WILL LOOK AT MORE DATA BEFORE UPDATING HWO. BLOWOFF HIGH CLOUDS FROM THE MCS MAY HAVE AN EFFECT ON MAX TEMPS...BUT IT IS TOO EARLY TO BE SURE ON THAT. HEAT ADVISORY STILL LOOKS ON TRACK FOR NOW. A COLD FRONT WILL BRING ANOTHER CHC OF TSTMS SAT. THE NEXT COLD FRONT WILL MOVE THROUGH EARLY NEXT WEEK BRINGING A CHC OF TSTMS FOLLOWED BY A DRIER AND COOLER AIRMASS BY MIDWEEK. .MEG...HEAT ADVISORY FOR PORTIONS OF EAST ARKANSAS...NORTHWEST MISSISSIPPI AND SOUTHWEST TENNESSEE TODAY. SWC
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-191100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1155 AM CDT FRI JUL 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE ENTIRE REGION. AN UPPER LEVEL DISTURBANCE COMBINED WITH A WEAK COLD FRONT WILL TRIGGER SCATTERED THUNDERSTORMS THIS AFTERNOON. A FEW STORMS COULD BECOME SEVERE. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. THE TIME OF GREATEST THREAT IS BETWEEN 2 PM AND 10 PM WITH NORTHERN AREAS HAVING A SEVERE RISK EARLIER THAN THE SOUTH. IN ADDITION...HIGH TEMPERATURES IN THE MIDDLE 90S WILL COMBINE WITH DEWPOINTS IN THE MIDDLE 70S TO PRODUCE HEAT INDEX READINGS BETWEEN 105 AND 110 DEGREES. THIS WILL MAINLY BE ACROSS SOUTHERN PORTIONS OF EAST ARKANSAS...NORTHWEST MISSISSIPPI AND EXTREME SOUTHWEST TENNESSEE. A HEAT ADVISORY HAS BEEN ISSUED FOR THOSE AREAS. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND EVENING ACROSS EAST ARKANSAS AND THE MISSOURI BOOTHEEL. AGAIN...THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY...AS THE NEXT WEATHER SYSTEM AFFECTS THE MID-SOUTH. AFTERNOON HIGH TEMPERATURES WILL RISE INTO THE MID 90S ON SUNDAY AND MONDAY...BRINGING HEAT INDICES CLOSE TO 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN SOME AREAS THIS AFTERNOON AND EVENING...AND AGAIN ON SATURDAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SWC
The Paducah radar (KPAH), 80 km away, was scanning. The volume nearest the first event began at 18:58 UTC.
1 thunderstorm wind. Local standard time, as filed.
Some trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2003Every state in 2003This day in weather historyWarnings in Tennessee, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329870.